? Drug allergy rash

? Drug allergy rash

Morning,

Has anyone had a drug allergy rash to dmards ?.

Had to go to walk in G.p collaborative yesterday. Have a mega itchy rash pretty widespread. The Dr thought it may be medication. I am into my 6th course of antibiotics this year. Never had any issues before. He wants me to stop amoxyclav. Also he said it could be mtx so ring helpline today. That will be a no go because they do not respond but I have an appointment Friday. Been on mtx 2 years sulpha and hydroxy 10 without issues.

He gave me an antihistamine but been scratching all night. Even covered in calamine.

Has anyone had any issues like this with dmards.

Thanks an itchy Moomie

11 Replies

oldestnewest
  • Sorry to hear you aren't feeling brilliant 😕I haven't had a rash like that so I'm afraid I can't help you. If it were me- I'd be marching down my gp first thing this morning and demand a gp appointment! He/she can at least set your mind at rest until your rheumy appointment. Sending a virtual hug 🤷

  • Thanks Moomie. I just feel such a nuisance and don't want to bother the G.p again. It seems like I am there every 2 weeks with infections or things. Plus work issues ,I am filling in forms for ill health retirement. I fell out of the shower a month ago and my toe looked broken, it was sticking out . I just strapped it together.

    Just want the itching to stop.

    I really do not want all this now. My head is saying I am fine no health issues, just wish the body would Co operate. :)

    Hope your pain Meds are helping. X

  • Hi Moomie. My profound sympathy to you regarding itchyness. I'm an itchy person anyway and anything and everything can start it off it seems despite being on cetirizine all the time. I was on sulpha and coped with the heartburn, reflux, lethargy, racing heart etc but it was the head-to-toe rash which finished it for me. Loads of people do really well on it but sulpha really didn't suit me. The rheumy nurse said I had persevered for too long with it (3weeks). I would try and get a gp appointment if possible and get a professional opinion as your rash could be anything from a food or washing powder allergy through to a virus. Hugs

    Jan

  • Thanks Gnarli. Think I am going to ring to try for an appointment. I went to the chemist yesterday and got some eurax cream that helped a bit but didn't last 10 hours like it says.

    Do you think a flea collar may help ? Lol :)

  • Hi there. Just thought I'd say that I had severe rashes to both Sulfasalazine and Hydroxichloraquine. With Sulfasalazine it came on as a reaction to sunlight and my neck and ears swelled too. It was the itchiest rash I've ever had and started on soles of my feet. My doctor said it was anaphylaxis - this was after 3 weeks. I had to stop taking it.

    Then a similar thing happened with Hydroxy after about 14 months - but it only affected my face and mouth. My new rheum commented on the fact that some of my reactions have taken place after a long time of being fine. I don't know why this is or what it signifies - but I do know from personal experience that it's possible to tolerate a drug for a long while and then to have an allergic reaction to it.

  • That's helpful twitchytoes. I have been on Sulphsalazine and hydroxy 10 Years But Have Had strange rashes. The Rheumy did ? Psoriatic arthritis, did see a dermatologist 2 weeks ago. Typical eh ! no rashes and my white toe nails had grown out. She said could not rule out psoriasis but photos I had to show her she could not make a diagnosis. Did say hydroxy would make it worse.

    This has coincided with me taking co amoxiclav which I stopped. I just know it is mega itchy and is moving all over my body even in my hair line.

    Thanks for your info, I hope it is not sulpha because that worked wonders at first, got a better response than mtx. I am due to inject Wednesday so I need to check things out.

    Thank you

  • Thank you Ladies, I have been to the G.p.

    He says I am allergic to the co amoxyclav, he has gave me some Elocon cream (steroid) to put on. Pretty much everywhere, good job it is a large tube. :)

    He says it has nothing to do with the dmards, sort of pleased because the increase in mtx is helping, don't want to tempt fate though.

    Thank you for your advice and kind words everyone. X

  • Had similar rash many years ago when MTX was first being tried out on RA patients. I had just started on it when I needed penicillin. The rash was thought to be an allergy to the penicillin but may have been as a consequence of a reaction between MTX and antibiotic. On Biologics there's advice to come off them when taking antibiotics because of lowered immunity to infection. Possibly the same applies to other DMARDs.

  • Do you know, I think that has been the problem. I have had Co amoxiclav before MTX without any issues. I always get conflicting responses from G.ps when I take antibiotics. This was my 6th course since January, obviously my body said no more.

    Thank you

  • I did to sulfazalazine. I was told to stop taking it immediately. I then went to a pharmacist who gave me cream to relieve the itch and told me to take antihistamine for 14 days as it can stay in your system that long.

    Hope you get sorted soon,

    Jacey

  • It is not nice scratching all the time is it ?. I have a Rheumy appointment on Friday so will see what they say too.

    Thank you

You may also like...